MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25022UX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a severely tortuous, moderately calcified lesion in the mid obtuse marginal (om) artery.There was moderate in-stent restenosis (isr) in a previously placed om stent with no flow limiting stenosis in the left main (lm).A recently placed stent in the lmca and the ostial left circumflex (lcx) was widely patent.The device was inspected with no issues noted.The lesion was pre-dilated with a 2.5 mm balloon, but there was difficulty delivering an ivus beyond the lm due to angulation of the guide, and extension of the new stent into the aorta by a few mm.However, the lm stent was patent with good expansion and apposition.The difficulty in advancing equipment was due to the severe angulation of the ostial lcx and getting caught on prior stent struts.A 2.5 mm nc balloon was used to further predilate the om and also to advance a non-medtronic guide extension catheter (gec) into the proximal lcx.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that stent dislodgement occurred during removal following failed delivery.The stent was attempted to be delivered through a recently deployed stent in the lm.Struts from this stent extended in to the aorta.The turn from the lm into the lcx was sharp.When the stent couldn't make the turn into the lcx, an attempt was made to pull the stent back into the guide catheter and use a buddy wire.However, the stent got caught on the prior stent in the lm.It was described as a routine attempt to remove the stent without more than the usual amount of force.The stent balloon came out without the stent on it.On fluoroscopy the stent could be seen partially in the guide just beyond the ostium of the lm.A 1.0 mm balloon was advanced beyond the stent over the wire and inflated, but this only deformed and pulled through the stent.Subsequently an attempt was made with a 1.5 mm and 2.0 mm balloon with similar effect.A 2.5 mm balloon was used to come out with everything together; stent, guide and balloon.This worked to get the stent just to the proximal edge of the old stent, but then everything came out and the wire and guide access were lost with the stent still attached firmly to the prior stent.A snare was attempted to be used to remove the stent.This was challenging and the guide needed to be switched out.The stent was pulled back on the snare, coming back with the guide until the stent broke off in the distal forearm.When the snare was removed a broken piece of the stent came out with the snare.Fluoroscopy confirmed that the remainder of the stent was in the distal radial artery.Using a non-mdt wire, a multipurpose guide was advanced to the lost stent fragment and it was possible to re-snare the stent.Everything was removed as a unit until at the very arterial puncture site the snare let go of the stent fragment as everything else came out.There was good pulses ultrasound patency of the radial and ulnar arteries.The stent fragment was seen on fluoroscopy.Vascular surgery was called and agreed to take the patient to the operating room for removal of the remaining stent fragment.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: instantaneous wave-free ratio (ifr) was.86.Negative prep was performed.Resistance was noted when withdrawing the stent to place a buddy wire, excessive force was not noted.The snare used in attempts to remove the stent was a micro-snare.The stent was successfully extracted from the wrist.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15666247
Report Number9612164-2022-03916
Device Sequence Number2809479
Product Code NIQ
UDI-Device Identifier00763000511319
UDI-Public00763000511319
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberONYXNG25022UX
Device Catalogue NumberONYXNG25022UX
Device Lot Number0011250812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/10/2022
12/12/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/28/2022
12/13/2022
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight72 KG